Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Should I Be...
Dec 21, 2000

Again, thank you very much for this forum....My stats have been consistent since I have had lab work done....for the past year...VL average 15,000...TC average 700...My question is....my stools have been very lose for about the last several months....not diarrhea...but not a solid stool by any means...and also seems that I go a lot....4 to 5 times a day. I am on no meds nor have I ever been...I also have not lost weight....quite the opposite...I have gained about 15 pounds in the last year...(was working with a personal trainer...more muscle gain then fat gain). Is this abnormal or attributed to my stats at all.......I have been very fortunate not to have been ill at all....

I would appreciate your insight....

Response from Dr. Young

Sounds like you have abnormal stool habits (at least by frequency). For what it is worth, with your HIV-related numbers, it would be hard to blame your symptoms just on HIV. It is important to know that some patients do have recurrent gastrointestinal infections (even those with high CD4 counts), such as giardia. While not severe or life threatening, these could represent a treatable problem that very well might improve your quality of life. If you haven't had a medical evaluation of your stool, I'd certainly recommend that as a starting point. Good luck. -BY

Benjamin Young, M.D., Ph.D.



Previous
Hair Loss!
Next
CMV and HIV co-infections? - JB

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement